FROM OUR EXPERTS
This question has not been answered by one of our experts yet.
Q. What with all the side effects I had during chemotherapy, I really wasn’t in the mood for sex very often. And now that I’m done with chemo, I’m finding I’m still not in the mood… and even when I am, it’s painful! What’s going on? A. Well, for once those powerful chemo drugs aren’t the primary cause of these new aggravating side effects: loss of sexual desire, and painful intercourse. Instead, the villain is your body’s lack of hormone production, brought on by menopause, brought on by, yes, those chemo drugs. Most pre-menopausal women go into what’s called chemical menopause or instant menopause during chemotherapy. And if you were going through menopause when you started chemo, the drugs will only increase your symptoms. This chemically induced menopause, unlike the long, gradual process most women go through naturally, is intense. The drugs immediately diminish your ovaries’ and adrenal glands’ production of es...
It is time to retire the idea that depression is caused by a “chemical imbalance of the brain.” The chemical imbalance myth creates the false impression that our brains are some form of neurotransmitter porridge that can be rendered just right with squirts of serotonin and dopamine.
Thanks to at least two decades of research, we now have a number of good working models on what tends to go wrong in the brain during a depressive episode. A review article by Murali Rao and Julie Alderson in this month”s Current Psychiatry outlines four overlapping theories of depression. Let’s look at three of them:
Differences in neuron densities in various regions of the brain.
The effect of stress on neural growth and death.
Alterations in feedback pathways connecting the pre-frontal cortex to the limbic system.
The common denominator is what happens when the brain is exposed to chronic stress. Among other things, stress promotes the release of glucocorticoids. O...
Definition Atrophic vaginitis is inflammation of the vagina due to thinning tissue and decreased lubrication. It is related to reduced estrogen levels. For other types and causes of vaginitis, see: Vulvovaginitis Alternative Names Vaginitis - atrophic; Vaginitis due to reduced estrogen Causes, incidence, and risk factors Atrophic vaginitis is caused by a decrease in estrogen. Estrogen levels normally drop after menopause . Estrogen is very important in keeping the tissues of the vagina lubricated and healthy. Normally, the lining of the vagina makes a clear, lubricating fluid. This fluid makes sexual intercourse more comfortable and helps decrease vaginal irritation.Thinning or shrinking of the vaginal tissue causes dryness and inflammation. The following may cause estrogen levels to drop and lead to atrophic vaginitis: Medications or hormones used to decrease estrogen levels in women, as part of the treatment for breast cancer, endometriosis, fibroids, or infertility Radiation treatment to the ...
You should know
Answers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.